MAUDE Adverse Event Report: ARTHREX, INC. 6MM QUICK RELEASE GLENOID DRILL, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. 6MM QUICK RELEASE GLENOID DRILL, SHORT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6MM QUICK RELEASE GLENOID DRILL, SHORT
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint confirmed, the device was received with a broken tip.The device broke about 1 cm from the distal end.Circumferential abrasion marks were observed on the od of the device.The device od and material also met specifications.The cause is undetermined, however likely causes include prying/leveraging the device or hitting another object.
 
Event or Problem Description
It was reported the during a procedure, when the surgeon was drilling the proximal hole in the small vaultlock glenoid guide with the short 6.0 drill bit, while drilling with the drill bit it snapped in half.The case was completed by using another ar-9221 without further issue.

Brand Name
6MM QUICK RELEASE GLENOID DRILL, SHORT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11705645
Report Number1220246-2021-02935
Device Sequence Number3846773
Product Code LXH
UDI-Device Identifier00888867059177
UDI-Public00888867059177
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6MM QUICK RELEASE GLENOID DRILL, SHORT
Device Catalogue NumberAR-9221
Device Lot Number021605
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date04/22/2021
Patient Sequence Number1